Thunderstorm Wind, Nye
- When
- July 5, 12:58 PM PST to 1:00 PM PST
- Where
- Nye County, 19.77 mi W of Sunnyside Moon Arpt to 19.62 mi W of Sunnyside Moon Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 38.376, -115.515
A severe thunderstorm produced a wind gust to 61 mph at the Timber Mountain RAWS site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A severe thunderstorm produced a wind gust to 61 mph at the Timber Mountain RAWS site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 5, 2:38 AM PST, 10 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 338 AM PDT FRI JUL 5 2013 .SYNOPSIS...REMAINING MOISTURE AND INSTABILITY WILL COMBINE TO BRING MORE THUNDERSTORMS TO NORTHERN NEVADA THIS AFTERNOON. SOME OF THE STORMS MAY BE STRONG WITH STRONG WIND GUSTS POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN TOMORROW WITH THE MOST ACTIVITY CONFINED TO THE EASTERN PORTIONS OF ELKO...WHITE PINE AND EUREKA COUNTIES. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. && .SHORT TERM...TODAY THROUGH FRIDAY. SKIES ARE RAPIDLY CLEARING FROM WEST TO EAST THIS MORNING...AS SHOWN ON SATELLITE IMAGERY. THE GOES SOUNDER IS SHOWING DRIER PW AIR MOVING INTO SOUTHEAST OREGON AND INTO EXTREME NORTHWESTERN NEVADA AT THIS TIME. WATER VAPOR IS SHOWING THE MAIN UPPER LOW IN THE PACIFIC NORTHWEST...WITH A PIECE OF ENERGY MOVING ACROSS NORTHERN CALIFORNIA AT THIS TIME. THIS ENERGY IS EXPECTED TO CROSS INTO NORTHERN NEVADA DURING THE LATE MORNING AND THE MID-AFTERNOON. PRECIPITABLE WATER VALUES ARE DECREASING SLIGHTLY WITH AUSTIN SHOWING A DOWNWARD TREND TO ABOUT 0.80 INCHES. MODELS CONTINUE TO SHOW A ROBUST 55-65 KNOT JET AT 250 MB DRAPED OVER THE NORTHERN HALF OF THE FORECAST AREA. CAPE VALUES DURING THE DAY ARE CHECKING IN AT ABOUT 400-800 J/KG. 0-6KM BULK SHEAR IS GENERALLY RUNNING AROUND 30-45 KNOTS ACROSS MUCH OF THE FORECAST AREA...WITH THE STRONGEST FORECAST VALUES ACROSS ELKO COUNTY FOR MUCH OF THE DAY AND EVENING. STORM MOTION IS EXPECTED TO BE QUITE FAST AT ABOUT 15-25 MPH. SOME OF THE STORMS...MAINLY ISOLATED IN NUMBER...THAT DEVELOP THIS AFTERNOON COULD BE STRONG TO SEVERE IN NATURE. ALTHOUGH SMALL HAIL IS POSSIBLE...WITH WET BULB ZERO HEIGHTS FORECAST TO BE 15000 FEET PLUS...THE MAIN THREATS WILL BE THE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS TO 60 MPH. WINDEX VALUES IN THE GFS BUFR SOUNDINGS FOR ELKO...ELY...WILDHORSE...EUREKA ALL SHOW BETWEEN 45 AND 50 KNOTS. BRIEF HEAVY RAIN IS ALSO POSSIBLE...BUT THINKING IS THAT STORM MOTION WILL BE TOO FAST FOR STORMS TO PUT DOWN RAIN AT A LONG AND SUSTAINED RATE. MODELS ARE ALL POINTING TO ELKO...EUREKA...AND WHITE PINE COUNTIES...BUT EVEN EASTERN HUMBOLDT AND PORTIONS OF LANDER AND NYE COULD SEE ACTIVITY AS WELL. DRIER AIR WILL CONTINUE TO WORK EAST DURING THE OVERNIGHT SO COULD SEE CLEARING EARLIER THAN WHAT HAS BEEN EXPERIENCED IN PREVIOUS NIGHTS. COULD SEE ISOLATED SHOWER AND THUNDERSTORM ACTIVITY IN THE EASTERN SECTIONS OF THE FORECAST AREA AS RESIDUAL MOISTURE AND INSTABILITY RESIDE OVER THE FORECAST AREA. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. MODELS IN GOOD AGREEMENT WITH PATTERN THROUGH WEDNESDAY THEN SOME DIFFERENCES AS ECMWF WANTS TO BRING IN MONSOON MOISTURE ON THURSDAY WHILE THE GFS KEEPS THE GREAT BASIN DRY WITH SOUTHWESTERLY FLOW. HEIGHTS WILL BEGIN TO BUILD OVER THE GREAT BASIN AS THE TROUGH MOVES EAST OF THE AREA THIS WILL BRING WARM TEMPERATURES WITH MID TO UPPER 90S COMMON THROUGH EARLY NEXT WEEK WHICH IS ABOVE AVERAGE FOR THIS TIME OF YEAR. THERE WILL STILL BE INSTABILITY WITH LI'S NEAR -1 BUT THE AIRMASS WILL BEGIN TO DRY SO THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE STARTING ON MONDAY. EXPECT MOST OF THE STORMS TO REMAIN DRY AS PW'S DROP TO .50" BY MONDAY. WINDS WILL BE A BIT BREEZY ON SUNDAY ACROSS CENTRAL NEVADA GUSTING TO 20 TO 25 MPH BUT DO NOT ANTICIPATE FIRE WEATHER CONCERNS. BY THURSDAY WINDS MAY INCREASE OUT OF THE SOUTHWEST SO THIS WILL NEED TO BE WATCHED CLOSELY OVER THE COMING DAYS FOR POSSIBLE FIRE WEATHER CONCERNS. && .AVIATION...VFR CONDITIONS WITH A FEW LINGERING CLOUDS OVERNIGHT. EXPECT SCATTERED THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING WITH A 40 TO 50 PERCENT CHANCE OF THUNDERSTORMS WITH RAIN AFFECTING KEKO AND KELY AND A 20 PERCENT CHANCE OF THUNDERSTORMS AT KTPH. SOME OF THE STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY OUTFLOW WINDS ESPECIALLY NEAR KEKO AND KELY. && .FIRE WEATHER...SOME DRIER PRECIPITABLE WATER AIR IS TRYING TO MAKE ITS WAY SOUTHEASTWARD ACROSS NORTHERN NEVADA THIS MORNING. AN IMPULSE MOVING ACROSS NORTHERN CALIFORNIA THIS MORNING WILL MAKE IT TO NORTHERN NEVADA SOMETIME IN THE EARLY-MID AFTERNOON PERIOD AND IS EXPECTED TO ENHANCE CONVECTION TODAY. SOME OF THE STORMS MAY BE QUITE STRONG AND THE MAIN THREATS FOR TODAY ACROSS THE DISTRICT WILL BE CLOUD TO GROUND LIGHTNING...BUT ALSO WIND GUSTS TO 60 MPH FROM OUTFLOWS. STORM SPEEDS ARE FORECAST TO BE FAST AT ABOUT 15-25 MPH OR HIGHER. LOOK FOR THE AREAL COVERAGE OF STORMS TO BE LESS SATURDAY...WITH ISOLATED DRY STORMS TO BE CONFINED TO THE PERIPHERY. ISOLATED DRY THUNDERSTORMS HAVE BEEN KEPT IN THE FORECAST FOR THE EASTERN FIRE ZONES SUNDAY...AND SURFACE WINDS SPEEDS OF 10-15 MPH WITH GUSTS TO 25 MPH CAN BE EXPECTED. ISOLATED DRY THUNDERSTORM COVERAGE IS EXPECTED TO WANE...BUT WILL BE KEPT AT LAL 2 AND IN THE EASTERN ZONES THROUGH THE MIDDLE OF NEXT WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY...NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 86/90/90/86
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 217 AM PDT FRI JUL 5 2013 NVZ030-031-033>041-060930- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 217 AM PDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PRODUCE SCATTERED THUNDERSTORMS OVER THE AREA. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS TO 60 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEVADA THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1142 AM PDT FRI JUL 5 2013 NVZ035-037-051915- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 1142 AM PDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 1215 PM PDT... AT 1139 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PINTO SUMMIT...MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH SMALL HAIL...HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PANCAKE SUMMIT ALONG U.S. HIGHWAY 50... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3962 11562 3943 11547 3926 11590 3941 11602 TIME...MOT...LOC 1841Z 239DEG 20KT 3938 11585 DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1219 PM PDT FRI JUL 5 2013 NVZ035-037-051945- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 1219 PM PDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 1245 PM PDT... AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF EUREKA AIRPORT...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH SMALL HAIL...HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... NEWARK VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3991 11550 3972 11533 3951 11577 3966 11591 TIME...MOT...LOC 1918Z 235DEG 24KT 3964 11574 DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1241 PM PDT FRI JUL 5 2013 NVZ034-038-039-052015- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 1241 PM PDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 115 PM PDT... AT 1240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAMOILLE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SECRET PASS AND RUBY VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4103 11516 4085 11500 4066 11543 4080 11556 TIME...MOT...LOC 1941Z 236DEG 21KT 4078 11540 DD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
113 PM PDT FRI JUL 5 2013
NVZ035-052045-
WHITE PINE COUNTY NV-
113 PM PDT FRI JUL 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE PINE COUNTY
UNTIL 145 PM PDT...
AT 110 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF IBAPAH...OR 20 MILES
SOUTHEAST OF LAGES JUNCTION...MOVING NORTHEAST AT 25 MPH.
EXPECT A THUNDERSTORM TO REACH THE NORTHCREEK FIRE AT 1330 PDT AND
LAST UNTIL 1430 PDT. FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH
WIND GUSTS UP TO 40 FROM THE WEST ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN WHITE PINE COUNTY...
&&
LAT...LON 3980 11425 3989 11446 4011 11425 4011 11403
4005 11403
TIME...MOT...LOC 2012Z 211DEG 22KT 3992 11429
DDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 135 PM PDT FRI JUL 5 2013 NVZ034-038-052100- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV- 135 PM PDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 200 PM PDT... AT 133 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LEE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LEE... JIGS... && LAT...LON 4068 11554 4057 11531 4034 11571 4049 11576 TIME...MOT...LOC 2035Z 235DEG 21KT 4049 11560 GB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 141 PM PDT FRI JUL 5 2013 NVZ034-038-039-052115- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 141 PM PDT FRI JUL 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 215 PM PDT... AT 136 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RUBY LAKE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RUBY LAKE WILDLIFE REFUGE... && LAT...LON 4039 11533 4013 11514 4013 11550 4013 11570 TIME...MOT...LOC 2041Z 235DEG 23KT 4015 11554 DD
The Cedar City radar (KICX), 248 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456219.